MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; PLATE, TIBIA FIBULA STRAIGHT, 8 HOLE

MEDLINE INDUSTRIES INC.; PLATE, TIBIA FIBULA STRAIGHT, 8 HOLE
Catalog Number MPPA508U
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported by orthopedic foot and ankle surgeon (b)(6) that two years after implantation an 8-hole one-third tubular plate and 3.5 screws had gone through the plate.X-rays provided.Surgeon reports, "i am getting a ct scan and plan to do hardware removal." additional email received by (b)(6), who states, "i'm taking the plate out on 7/21.Will send info that day." no further information or details have been provided related to the reported incident.Due to the reported incident, medical intervention and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported, "screws went through plate two years after implantation.".
 
Event or Problem Description
It was reported, "screws went through plate two years after implantation.".
 
Additional Manufacturer Narrative
Supplemental documentation changed/additional information added.Device available for evaluation -n/a type of report - follow-up, 01 if follow-up what type? additional information, device evaluated by manufacturer - n/a type of investigation- 4109, 4110, 4112, 4120 investigation conclusion zcd00005/defect confirmed: unknown responsible party.Investigation report reads as follows: 08/03/2021 10:58:27 cst (jskepnek)."medline quality received a complaint for mppa508u, no lot number was reported.This is in concern to the screw going through the plate two years after implantation.We received x-rays and confirmed the complaint.We did a retrospective query on the product family, and found no trends.An mdr, was filed, physician will retrieve samples.Complaint will remain open until we receive samples." (b)(6) 2021 13:17:04 cst (jskepnek)."after multiple attempts to try and receive more information and retrieving the sample from both the sales rep and the surgeon, we were unable to get a response.While we can confirm the complaint with the x-ray received, we are unable to determine the root cause without the physical sample.If the sample becomes available, we will reopen the complaint.The division will closely monitor this complaint during quarterly trending.".

Common Device Name
PLATE, TIBIA FIBULA STRAIGHT, 8 HOLE
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key12163350
Report Number1417592-2021-00110
Device Sequence Number12073267
Product Code HRS
UDI-Device Identifier10080196015023
UDI-Public10080196015023
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMPPA508U
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;